Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

2 Issues per year


IMPACT FACTOR 2017: 0.220
5-year IMPACT FACTOR: 0.328

CiteScore 2017: 0.28

SCImago Journal Rank (SJR) 2017: 0.181
Source Normalized Impact per Paper (SNIP) 2017: 0.459

Mathematical Citation Quotient (MCQ) 2017: 0.09

Online
ISSN
1935-1704
See all formats and pricing
More options …

Local Network Effects and Complex Network Structure

Arun Sundararajan
Published Online: 2008-01-03 | DOI: https://doi.org/10.2202/1935-1704.1319

This paper presents a model of local network effects in which agents connected in a social network each value the adoption of a product by a heterogeneous subset of other agents in their neighborhood, and have incomplete information about the structure and strength of adoption complementarities between all other agents. I show that the symmetric Bayes-Nash equilibria of this network game are in monotone strategies, can be strictly Pareto-ranked based on a scalar neighbor-adoption probability value, and that the greatest such equilibrium is uniquely coalition-proof. Each Bayes-Nash equilibrium has a corresponding fulfilled-expectations equilibrium under which agents form local adoption expectations. Examples illustrate cases in which the social network is an instance of a Poisson random graph, when it is a complete graph, a standard model of network effects, and when it is a generalized random graph. A generating function describing the structure of networks of adopting agents is characterized as a function of the Bayes-Nash equilibrium they play, and empirical implications of this characterization are discussed.

Keywords: social networks; network science; network externalities; network goods; rational expectations; local information; complex network; small-world

About the article

Published Online: 2008-01-03


Citation Information: The B.E. Journal of Theoretical Economics, Volume 7, Issue 1, ISSN (Online) 1935-1704, DOI: https://doi.org/10.2202/1935-1704.1319.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Marjolein J.W. Harmsen - van Hout, Benedict G.C. Dellaert, and P. Jean-Jacques Herings
European Journal of Operational Research, 2016, Volume 251, Number 1, Page 158
[2]
Pekka Sääskilahti
International Journal of the Economics of Business, 2015, Volume 22, Number 3, Page 429
[3]
Kexin Zhao and Mu Xia
Journal of Management Information Systems, 2014, Volume 30, Number 4, Page 269

Comments (0)

Please log in or register to comment.
Log in